Alert archive / Missouri / River Flood Warnings in 2015

River Flood Warning 55, NWS Quad Cities, IA

July 28, 2015Clark County, Missouri

NWS Quad Cities, IA issued this river flood warning at Jul 28, 2015, 4:05 PM CDT for Clark County, Missouri. It took effect at Jul 28, 2015, 5:40 PM CDT. It was in force for 64 hr.

The area

The outline as issued.

The facts

Issued
Jul 28, 2015, 4:05 PM CDT (21:05 UTC)
In effect from
Jul 28, 2015, 5:40 PM CDT
Expired
Jul 31, 2015, 9:18 AM CDT
In force
64 hr
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Flood severity
Minor

County Clark County, MO

The radar

The Quad Cities radar (KDVN), 159 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Fox River (IA/MO) at Wayland (WYLM7). The gauge peaked at 14.77 ft at Jul 28, 2015, 5:00 PM CDT.

actionminormoderate5101507/2807/2907/3007/3108/01
Action stage
14 ft
Minor stage
15 ft
Moderate stage
18 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05495000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

492 
WGUS43 KDVN 282105
FLWDVN


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
405 PM CDT TUE JUL 28 2015

River forecasts include past precipitation and forecast rainfall for
the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an 
alternate route. Turn around, don't drown.

&&

MOC045-290905-
/O.NEW.KDVN.FL.W.0055.150728T2240Z-150731T1418Z/
/WYLM7.1.ER.150728T2240Z.150730T0000Z.150730T0218Z.NO/
405 PM CDT TUE JUL 28 2015

...Flood Warning in effect until Wednesday evening...

The National Weather Service in Quad Cities has issued a
* Flood Warning for
  The Fox River at Wayland.
* Until Wednesday evening.
* At 3:30 PM Tuesday the stage was 14.7 feet...And rising.
* Flood stage is 15 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage today...and continue rising to 
  15.5 feet Wednesday evening. Fall below flood stage Wednesday 
  evening.
* Impact...At 15.0 feet...Water affects agricultural land on the 
  south bank.

&&

LAT...LON 4060 9188 4052 9194 4031 9149 4035 9147


$$
1 follow-up statement
563 
WGUS83 KDVN 290212
FLSDVN


FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
912 PM CDT TUE JUL 28 2015

.Heavy rainfall the past 24 hours has pushed some rivers into flood.

River forecasts include past precipitation and forecast rainfall for
the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an 
alternate route. Turn around, don't drown.

&&

IAC111-MOC045-291812-
/O.EXT.KDVN.FL.W.0054.000000T0000Z-150801T0300Z/
/SFLM7.1.ER.000000T0000Z.150728T2345Z.150730T1500Z.NO/
912 PM CDT TUE JUL 28 2015

...Flood Warning now in effect until Thursday morning...

The Flood Warning continues for
  The Des Moines River at St Francisville.
* Until Thursday morning.
* At  8:15 PM Tuesday the stage was 20.6 feet...and rising.
* Flood stage is  18 feet.
* Minor flooding is occurring.
* Recent activity...The river is near crest.
* Forecast...Fall below flood stage Thursday morning.
* Impact...At  20.0 feet...The St. Francisville boat ramp is under 
  water.

&&

LAT...LON 4061 9172 4061 9185 4035 9147 4040 9139
      4069 9172                       

$$

MOC045-290242-
/O.CAN.KDVN.FL.W.0055.000000T0000Z-150731T1418Z/
/WYLM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
912 PM CDT TUE JUL 28 2015

...Flood Warning is cancelled...

The Flood Warning is cancelled for
  The Fox River at Wayland.
* At  8:30 PM Tuesday the stage was 14.0 feet...and falling.
* Flood stage is  15 feet.
* No flooding is occurring...and no flooding is forecast.
* Forecast...Crested below flood stage at 14.8 feet. fall to 12.8 
  feet Thursday morning.


&&

LAT...LON 4060 9188 4052 9194 4031 9149 4035 9147


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this river flood warning went out at Jul 28, 3:25 PM CDT, 40 minutes earlier.

Area forecast discussion, Jul 28, 3:25 PM CDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
325 PM CDT TUE JUL 28 2015

.SYNOPSIS...
ISSUED AT 256 PM CDT TUE JUL 28 2015

ACTIVE WEATHER REGIME ACROSS THE AREA THIS AFTERNOON WILL LEAD TO
A DIFFICULT FORECAST FOR THE SHORT TERM. A WARM FRONT WAS DRAPED
ACROSS THE S MN INTO S WI AND N IL. SHOWERS AND THUNDERSTORMS FROM
OVERNIGHT CONVECTION WERE STILL ONGOING ACROSS THE AREA. NUMEROUS
OUTFLOW BOUNDARIES ARE LOCATED ACROSS THE AREA. AN OUTFLOW
BOUNDARY OF SPECIFIC CONCERN IS ACROSS THE CENTRAL TO SOUTHERN
PORTIONS OF THE AREA. A STRONG JULY COLD FRONT WAS ACROSS NE...SW
MN AND NW IA. THIS COLD FRONT IS EXPECTED TO PUSH THROUGH THE AREA
TONIGHT AND LEAD TO SHOWERS...AND THUNDERSTORMS.

&&

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 256 PM CDT TUE JUL 28 2015

MAIN FORECAST PROBLEM ARE THE SHOWERS AND THUNDERSTORMS THE REST OF
TODAY AND INTO TONIGHT ACROSS THE AREA. SEVERE WEATHER...AND
FLASH FLOODING ARE POSSIBLE TONIGHT ACROSS THE AREA.

CONVECTIVE DEBRIS FROM TODAY HAS LIMITED WARMING ACROSS THE FAR
NORTHERN CWA. AREAS NORTH OF I80 HAVE BEEN IN THE MID TO UPPER
70S. TO THE SOUTH ACROSS SOUTHERN IA AND NORTHERN MO...TEMPS ARE
IN THE LOW TO MID 90S. THIS HAS CREATED QUIET THE THERMAL GRADIENT
ACROSS OUR CWA. CURRENT GUT FEELING IS THAT WE WILL CONTINUE TO
SEE SHOWERS AND THUNDERSTORMS SLOWLY MOVE IN FROM THE WEST OVER
BENTON AND LINN COUNTIES. THIS TRAINING COULD LEAD TO FLASH
FLOODING...ESPECIALLY WITH PWATS NEAR 2 INCHES. THESE STORMS
APPEAR TO BE ELEVATED AND WILL STAY THAT WAY UNTIL THE FRONT
APPROACHES. THE FRONT MAY THEN PUSH THESE SHOWERS AND STORMS TO
THE SOUTH AND EAST AND INTENSIFY THEM. IF THEY CAN BECOME SFC
BASED...THERE IS THREAT FOR SEVERE WIND AND TORNADOES WITH THEM.
AT THIS TIME THEY APPEAR TO BE REMAIN ELEVATED AND WILL STAY THAT
WAY.

OFF TO THE WEST IN SW IA AND SE NE...CU WAS BEING MONITORED FOR
THUNDERSTORM DEVELOPMENT. IF THESE STORMS CAN INITIATE AND THEN
BECOME SURFACE BASED THE POTENTIAL FOR SEVERE WEATHER WILL BE
INCREASED. SFC WINDS ARE BACKED AND ALL INDICATIONS ARE THAT SFC
BASED STORMS WOULD HAVE A WIND AND TORNADO THREAT. RAIN RATES THIS
MORNING WERE VERY HIGH AND AREAS WITH RATHER BENIGN CONVECTION HAD
1 TO 2 INCHES OF RAIN QUICKLY. SINCE AREAS SOUTH OF I80 HAVE SEEN
SIGNIFICANT RAINFALL RECENTLY AND PWATS ARE NEAR 2
INCHES....DECIDED TO GO WITH A FFA FOR MUCH OF THE CENTRAL AND
SOUTHERN PARTS OF THE CWA. SOUTH OF I80....WIDESPREAD RAINFALL OF
ONE TO 1.5 INCHES ARE POSSIBLE. ISOLATED POCKETS OF TRAINING
CONVECTION COULD SEE UP TO 4 INCHES OF RAIN.

THE COLD FRONT SHOULD MOVE OUT OF THE AREA NEAR 12Z.

.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 256 PM CDT TUE JUL 28 2015

A FEW POST FRONTAL SHOWERS MAY LINGER WEDNESDAY MORNING...BUT FOR
THE MOST PART BY A NORTHWEST BREEZE WITH COOLER AND LESS HUMID
CONDITIONS. THROUGH LATE WEEK...THE FORECAST AREA WILL BE SITUATED
IN NORTHWEST FLOW...BETWEEN A WESTERN CONUS RIDGE AND EASTERN CONUS
UPPER TROUGH. EXPECT DRY CONDITIONS WITH SEASONABLY WARM
TEMPERATURES THROUGH FRIDAY...ALTHOUGH DEWPOINTS WILL BE IN THE 60S
FOR THE MOST PART RATHER THAN THE 70S OF LATE.

LOOKING AHEAD...WILL CARRY LOW POPS...GENERALLY IN THE 20 TO 30
PERCENT RANGE...FROM SATURDAY NIGHT THROUGH TUESDAY. THERE WILL
LIKELY BE MORE DRY PERIODS THAN WET ONES...BUT WITH A NUMBER OF
SUBTLE SHORT WAVE TROUGHS IN THE NORTHWEST FLOW THAT ARE DIFFICULT
TO TIME...CANNOT RULE OUT ANY ONE PERIOD FOR SOME RAIN AT THIS
POINT. SEASONABLY WARM TEMPERATURES ARE FORECAST TO CONTINUE...WITH
AN ABSENCE OF EXTREME HEAT AND HUMIDITY.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 256 PM CDT TUE JUL 28 2015

VFR CONDITIONS ARE FORECAST THROUGHOUT THE TAF PERIOD WITH THE
EXCEPTION POSSIBLE THUNDERSTORMS EARLY THIS EVENING AND INTO
TONIGHT. I HAVE LOW CONFIDENCE THAT CID AND DBQ WILL SEE THUNDER
AGAIN. MVFR VSBYS AND CIGS ARE POSSIBLE DURING THESE STORMS. ONCE
THE STORMS MOVE THROUGH...EVERYTHING WILL CLEAR OUT AND WINDS WILL
BE OUT OF THE NW TOMORROW MORNING.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR BENTON-CEDAR-DES
     MOINES-HENRY IA-IOWA-JEFFERSON-JOHNSON-KEOKUK-LEE-LINN-
     LOUISA-MUSCATINE-SCOTT-VAN BUREN-WASHINGTON.

     HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR DES MOINES-HENRY
     IA-JEFFERSON-KEOKUK-LEE-LOUISA-VAN BUREN-WASHINGTON.

IL...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR HANCOCK-
     HENDERSON-HENRY IL-MCDONOUGH-MERCER-ROCK ISLAND-WARREN.

     HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR HANCOCK-HENDERSON-
     MCDONOUGH-MERCER-WARREN.

MO...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR CLARK-SCOTLAND.

     HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CLARK-SCOTLAND.

&&

SYNOPSIS...GIBBS
SHORT TERM...GIBBS
LONG TERM...RP KINNEY
AVIATION...GIBBS
Hazardous weather outlook, Jul 28, 3:39 PM CDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
339 PM CDT TUE JUL 28 2015

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-291100-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
339 PM CDT TUE JUL 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A STRONG COOL FRONT WILL FIRE THUNDERSTORMS THROUGH TONIGHT.
STRONG TO LOCALLY SEVERE STORMS WILL BE POSSIBLE WITH THE MAIN
THREAT BEING STRONG DAMAGING WINDS AROUND 70 MPH. AN ISOLATED
TORNADO IS ALSO POSSIBLE...MAINLY SOUTH OF A LINE FROM CEDAR
RAPIDS TO THE QUAD CITIES. HIGH MOISTURE LEVELS ALSO SUPPORT
HEAVY RAINS WITH WIDESPREAD 1 PLUS INCH AMOUNTS AND THE RISK FOR
LOCALIZED 2 TO 4 INCH AMOUNTS...WHICH MAY RESULT IN FLASH FLOODING
AND RENEWED RISES ON AREA RIVERS.

AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST
FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY NIGHT THROUGH MONDAY.
HOWEVER...IT IS TOO EARLY TO DETERMINE THE SEVERE THUNDERSTORM POTENTIAL.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEED THIS EVENING AND OVERNIGHT.

GIBBS/RP KINNEY

In the hours before

Local storm report, Jul 28, 11:37 AM CDT, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1137 AM CDT TUE JUL 28 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1137 AM     HEAVY RAIN       S WILLIAMSBURG          41.66N 92.01W
07/28/2015  E1.00 INCH       IOWA               IA   TRAINED SPOTTER

            RAINFALL IN PAST 15 MINUTES

&&

TAS
Special weather statement, Jul 28, 11:46 AM CDT, 4 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1146 AM CDT TUE JUL 28 2015

IAC031-045-097-105-281730-
JACKSON-CLINTON-JONES-CEDAR-
1146 AM CDT TUE JUL 28 2015

...LINE OF THUNDERSTORMS WITH STRONG GUSTY WINDS AND VERY HEAVY
RAIN...

AT 1145 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM LANGWORTHY TO NEAR MECHANICSVILLE...AND MOVING EAST AT
30 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MAQUOKETA...STANWOOD...LOWDEN...WHEATLAND...OLIN...GRAND MOUND...
DELMAR...WYOMING...OXFORD JUNCTION...LOST NATION...CALAMUS...
ONSLOW...MONMOUTH...TORONTO...CENTER JUNCTION...NASHVILLE...
CLARENCE...BALDWIN...SCOTCH GROVE AND MAQUOKETA MUNICIPAL AIRPORT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4207 9060 4187 9062 4176 9065 4177 9067
      4175 9068 4176 9069 4174 9070 4174 9072
      4175 9075 4177 9077 4177 9081 4193 9124
      4206 9120 4220 9117
TIME...MOT...LOC 1645Z 287DEG 28KT 4217 9121 4194 9121

05
Local storm report, Jul 28, 12:25 PM CDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1225 PM CDT TUE JUL 28 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1223 PM     HEAVY RAIN       N WELLMAN               41.47N 91.84W
07/28/2015  M1.80 INCH       WASHINGTON         IA   TRAINED SPOTTER

            RAINFALL TOTAL IN A 40 PERIOD THROUGH MIDDAY. NO FLOODING
            PROBLEMS.

&&

RP KINNEY
Local storm report, Jul 28, 12:34 PM CDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1234 PM CDT TUE JUL 28 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1233 PM     HEAVY RAIN       2 NNE CEDAR RAPIDS      42.01N 91.65W
07/28/2015  M1.50 INCH       LINN               IA   TRAINED SPOTTER

            UPDATED TOTAL RAINFALL SO FAR.

&&

RP KINNEY
Local storm report, Jul 28, 1:11 PM CDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
111 PM CDT TUE JUL 28 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 PM     HEAVY RAIN       1 E INDEPENDENCE        42.47N 91.88W
07/28/2015  M1.70 INCH       BUCHANAN           IA   TRAINED SPOTTER

            UPDATED RAINFALL TOTAL SO FAR.

&&

RP KINNEY
Special weather statement, Jul 28, 3:44 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
344 PM CDT TUE JUL 28 2015

IAC011-095-103-113-282130-
LINN-BENTON-JOHNSON-IOWA-
344 PM CDT TUE JUL 28 2015

...THUNDERSTORMS WITH HEAVY RAIN...

AT 337 PM CDT...DOPPLER RADAR SHOWED A THUNDERSTORM OVER LADORA...OR
NEAR MARENGO. ADDITIONAL THUNDERSTORMS EXTEND BACK WEST TO SOUTH OF
MARSHALLTOWN. THE STORMS WERE MOVING EAST AT AROUND 30 MPH. THESE
STORMS WILL BRING HEAVY RAIN WITH RAINFALL RATES IN EXCESS OF AN
INCH PER HOUR IN SOME LOCATIONS...WITH AMOUNTS POSSIBLY UP TO 2
INCHES. THIS HEAVY RAIN WILL BE FALLING ON SATURATED GROUND FROM
RECENT HEAVY RAIN AND WILL RESULT IN PONDING OF WATER ON ROADS AND
IN LOW-LYING AREAS...AND MAY POSE A THREAT FOR LOCALIZED FLOODING.

LOCATIONS IMPACTED INCLUDE...
CEDAR RAPIDS...MARENGO...HIAWATHA...WILLIAMSBURG...BELLE PLAINE...
FAIRFAX...TIFFIN...ATKINS...WALFORD...PALO...SHELLSBURG...VICTOR...
SWISHER...NEWHALL...OXFORD...BLAIRSTOWN...VAN HORNE...KEYSTONE...
NORWAY AND LADORA.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 205 AND 237.
 INTERSTATE 380 BETWEEN MILE MARKERS 27 AND 28.

LAT...LON 4211 9230 4208 9170 4153 9165 4167 9230
TIME...MOT...LOC 2037Z 281DEG 24KT 4178 9220

05

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 9:13 PM CDTHeat AdvisoryDVNClark, Scotland22 hr
Jul 28, 8:23 AM CDTRiver Flood WarningDVNClark5 days
Jul 28, 3:24 PM CDTFlash Flood WatchDVNClark, Scotland12 hr

Nearby

River Flood Warnings in Missouri, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.